How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Anil Your Own Question
Dr. Anil
Dr. Anil, Doctor (MD)
Category: Health
Satisfied Customers: 8000
Experience:  M.B.B.S.M.D with over 30 years of experience in this medical field.
Type Your Health Question Here...
Dr. Anil is online now
A new question is answered every 9 seconds

About 3 yrs ago, I had a IVC filter placemant for recurrent

This answer was rated:

About 3 yrs ago, I had a IVC filter placemant for recurrent PE. Nine months ago I began experiencing a "flush" that started at the toes, bilaterally, that radiated to my lower abdomen. Within the last 3 or 4 months, this has lead to painful tingling in both legs to the abd and the tingling is usually present in my arms within a short time. I have been on Coumadin for approx. 5 years, with poor results until about a month ago and my PT/INR values are now normal. Do you think these symptoms could be a result of the filter?


Do you have lower back pain?

History of Arthritis,Diabetes?

Neck stiffness?

Do you feel tingling in legs at certain positions?

Associated swelling,pain in legs?


Customer: replied 3 years ago.

I do have DDD in my lumbar spine. I was dx with DM type 2 about 10 years ago; however, I recently lost 60 lbs and have had normal bld glucose and dc'd glucophage 9 months ago. I do have osteoarthritis, in fact I am scheduled for trigger thumb release and "cleaning up" of joint at the base of my thumb and insertion of pins for stabilization in a few weeks. I have a hx of CHF, acute renal failure, cellulitis of bil legs. I have slight swelling of lower legs. The tingling does not seem to be related to any position. It will occur while sitting, standing and laying down. I was having neck pain and stiffness, but it was related to a torn rotator cuff, which was repaired 4 months ago.

I have been reading alot about complications associated with IVC filters and thought this might be related.


Thanks for providing more information.

Well i understand your concern about tingling sensation.

As you describe,tingling sensation in legs,arms are most likely related to your degenerative Arthritic changes in spine which later causes irritation of nerves in their path.

It is less likely to be related to IVC filters.

Chronic Diabetes can also result in peripheral neuropathy(weird sensation in extremities).

Physical therapy,stretching exercises can be helpful in your case.

As you have appointment with your Cardiologist so it's good to discuss your symptoms with your doctor.

If required,a referral to Orthopedist should be considered.





I hope this helps.

Please rate me highly (Star 5 Great Service), if you are satisfied with our conversation.

If you have any further query then feel free to ask.

Bonus and positive feedback are highly appreciated.

Good Luck.

Thank you.


Dr. Anil and 3 other Health Specialists are ready to help you